Bernasconi M. (1998).

Tax evasion and orders of risk aversion. Journal Of Public Economics, vol. 67, pp. 123-134

 

Abstract

The classic Allingham and Sandmo’s (Journal of Public Economics, 1 (1972) 323–338) portfolio choice approach to income tax evasion has been increasingly criticised because it requires an `excess’ degree of risk aversion to explain the observed rate of tax compliance. In this paper we argue that there may not necessarily be `excess risk aversion’; and that the evidence can be explained by the distinction between orders of risk aversion, as defined by Segal and Spivak (Journal of Economic Theory, 51 (1990) 111–125) and considered in regard to the same problem of anomalous `excess risk aversion’ in financial and insurance markets.